My husband has been on Zelboraf for 19 months…almost consistently. He dropped to 6 pills a day after a couple months on it, because his liver levels were off the charts, he had high fevers, awful chills and lost most of his hair. After dropping to 6 a day he has mild side effects…still the sun sensitivity, some joint pain, a rash that comes and goes and that’s about it. He’s been NED for over a year:).
Thx Karen and Jmmm for your replies. I have had those terrible side effects from the beginning but my dr. refused to reduce the dose, he was so afraid my tumors would come back.
The joint pain is probably the worst thing, although the longer it goes on the more I think it’s more like the tendons that hurt. Sometimes I have pain where there is no joint, like the arch of my foot or the middle of my shin but it only lasts for 2 days then moves somewhere else. My knuckles on my hands get so swolen and red and sore, I can’t even hold anything in my hand. My last visit the nurse asked me what the pain level was and I said 10+! Maybe that did it, he finally reduced it.
The sun sensitivity is very real, I am an outdoor person and that has been hard to deal with. I have diarrhea a lot as well and fatigue and hair loss.
I’m glad to know that the reduction in dose is working fine for you both.